Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 7, NWS Marquette, MI

June 20, 2007Alger County, Michigan

NWS Marquette, MI issued this tornado warning at Jun 20, 2007, 3:22 PM EDT for Alger County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 3:22 PM EDT (19:22 UTC)
Expired
Jun 20, 2007, 4:00 PM EDT
In force
38 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Alger County, MI

The radar

The Marquette radar (KMQT), 52 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:36 PM EDTHAIL 0.886 Wnw Chatham, MIAPPROX 2 MILES NORTH OF RUMLEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMQT 201922
TORMQT
MIC003-202000-
/O.NEW.KMQT.TO.W.0007.070620T1922Z-070620T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
322 PM EDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN

* UNTIL 400 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHEAST OF HARVEY...OR 11 MILES SOUTHEAST OF MARQUETTE...MOVING
  SOUTHEAST AT 40 MILES AN HOUR.

* THE TORNADO WILL BE NEAR...
  SUNDELL...DEERTON AROUND 330 PM EDT...
  KIVA AROUND 335 PM EDT...
  CHATHAM...EBEN JUNCTION AROUND 340 PM EDT...
  FOREST LAKE...TRAUNIK...AU TRAIN AROUND 345 PM EDT...
  FISH LAKE AROUND 400 PM EDT...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

LAT...LON 4652 8711 4626 8712 4616 8664 4636 8658

$$

AJ
2 follow-up statements
000 
WWUS53 KMQT 201935
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
335 PM EDT WED JUN 20 2007

MIC003-202000-
/O.CON.KMQT.TO.W.0007.000000T0000Z-070620T2000Z/
ALGER MI-
335 PM EDT WED JUN 20 2007

...TORNADO WARNING REMAINS IN EFFECT FOR ALGER COUNTY UNTIL 400 PM
EDT...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SUNDELL...OR
19 MILES SOUTHEAST OF MARQUETTE. THE TORNADIC STORM WAS MOVING
SOUTHEAST AT 40 MILES PER HOUR.

* THE TORNADO WILL BE NEAR...
  EBEN JUNCTION AROUND 340 PM EDT...
  CHATHAM...TRAUNIK AROUND 345 PM EDT...
  FOREST LAKE AROUND 350 PM EDT...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4647 8710 4626 8712 4616 8681 4635 8666

$$

AJ
000 
WWUS53 KMQT 201949
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT WED JUN 20 2007

MIC003-202000-
/O.CON.KMQT.TO.W.0007.000000T0000Z-070620T2000Z/
ALGER MI-
347 PM EDT WED JUN 20 2007

...TORNADO WARNING REMAINS IN EFFECT FOR ALGER COUNTY UNTIL 400 PM
EDT...

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CHATHAM...OR
15 MILES SOUTHWEST OF MUNISING. THE TORNADIC STORM WAS MOVING
SOUTHEAST AT 40 MILES PER HOUR.

* THE TORNADO WILL BE NEAR...
  BETWEEN TRAUNIK AND FISH LAKE THROUGH 400 PM...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4643 8698 4626 8712 4616 8681 4635 8666

$$

AJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 20, 1:25 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 20, 1:25 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
125 PM EDT WED JUN 20 2007

UPDATED FOR 18Z AVIATION DISCUSSION

.SYNOPSIS...
14Z WATER VAPOR LOOP AND 12Z RAOBS SHOWED NW FLOW ALOFT FROM A RIDGE
STRETCHING FROM THE FOUR CORNERS AREA UP INTO ALBERTA AND A TROUGH
IN THE EASTERN GREAT LAKES. WITHIN THIS FLOW...SHRTWVS ARE HARD TO
DEPICT...THOUGH THERE ARE TWO WHICH SEEM TO BE STAND OUT. ONE IS
LOCATED OVER NORTH CENTRAL ONTARIO...WHICH WAS THE UPPER LOW IN
SASKATCHEWAN YESTERDAY...AND ANOTHER IN FAR NW ONTARIO. DPVA AHEAD
OF BOTH OF THESE FEATURES...COMBINED WITH ISENTROPIC LIFT AND
FRONTOGENESIS IN THE MID-LEVELS...HAS SUPPORTED MID CLOUDS WITH
ISOLATED TO SCATTERED SHOWERS FROM THE AITKIN AREA OF MN TO THE
KEWEENAW PENINSULA. 12Z TAMDAR SOUNDING FROM HIBBING SHOWS THE
CLOUDS WELL WITH A SATURATED AREA AROUND 700MB...ALONG WITH STEEP
LAPSE RATES IN THE DRIER SUBCLOUD LAYER DOWN TO 850MB (AROUND
8C/KM). THESE STEEP LAPSE RATES HAVE RESULTED IN MAKING THE CLOUDS
CONVECTIVE LOOKING...THOUGH IT HAS BEEN A FEW HOURS SINCE ANY
LIGHTNING HAS OCCURRED. SURFACE DEWPOINTS HAVE ALSO CLIMBED IN THIS
AREA OF CLOUDS ALONG AND JUST AHEAD OF A COLD FRONT...WITH READINGS
NOW AROUND 54F. THE WARM ADVECTION AHEAD OF THE COLD FRONT IS QUITE
STRONG...NOTED BY W WINDS AROUND 45 KT ON THE HIBBING TAMDAR
SOUNDING. 850MB TEMPS WERE 14.5C...COMPARED TO 8C OBSERVED AT GRB
AND APX.
&&

.UPDATE...
GIVEN THE LACK OF LIGHTNING FOR A FEW HOURS BEFORE 9 AM...AND
CLIMATOLOGY WHICH USUALLY DOESNT FAVOR ELEVATED ACTIVITY AFTER THE
SUN COMES UP...DECIDED TO PULL MENTION OF THUNDERSTORMS FOR THE
MORNING HOURS.

HOWEVER...CONDITIONS REMAIN FAVORABLE FOR THUNDERSTORMS... POSSIBLY
SEVERE...TO DEVELOP THIS AFTERNOON. AS THE SHRTWV OVER NW ONTARIO
DROPS DOWN INTO NORTHERN LAKE SUPERIOR PER RUC ANALYSIS...IT WILL
FORCE THE COLD FRONT IN NORTH CENTRAL MN INTO UPPER MI. THE WEAK
PRESSURE GRADIENT ALONG THE FRONT WILL FAVOR LAKE BREEZES TO
CONVERGE ON IT...WHICH SHOULD SERVE AS THE TRIGGERING MECHANISM FOR
STORMS THIS AFTERNOON. SHEAR AGAIN IS DEFINITELY NOT A PROBLEM WITH
0-6 KM VALUES OF 50-60 KT PER RUC ANALYSIS. MOISTURE FOR THIS
AFTERNOON SHOULD COME FROM CENTRAL MN PER MOISTURE TRANSPORT
VECTORS...AND WITH SOME SHOWERS MOVING ACROSS THIS MORNING FROM THE
ELEVATED ACTIVITY...DEWPOINTS IN THE LOW TO MID 50S SEEM REASONABLE.
ALTHOUGH SOME CLOUD COVER WILL BE TRACKING ACROSS THE U.P....
ESPECIALLY THE NORTH AND EAST WITH THE ELEVATED SHOWERS...ALL OF IT
IS MOVING FAIRLY QUICKLY. IN FACT...THE SOUTHERN U.P. MAY STAY
MOSTLY SUNNY FOR MANY HOURS. THUS WITH 850MB TEMPS OF 13C ARRIVING
FOR THIS AFTERNOON...HIGHS SHOULD MAKE IT UP TO THE CURRENT FCST
VALUES. MODIFIED A RUC SOUNDING FOR 21Z AT IMT FOR 80/54 WHICH
RESULTS IN 1050 J/KG OF CAPE AND NO CIN. THEREFORE STORMS SEEM
LIKELY TO FORM AWAY FROM THE MARINE COOLED NW U.P.. LOW FREEZING
LEVELS OBSERVED ON THE HIBBING SOUNDING (10000 FT) ALONG WITH DRY
LOW LEVELS AND 40-50 KT WINDS BETWEEN 7000-10000 FT SUPPORT BOTH
DAMAGING WINDS AND LARGE HAIL. 13Z SPC DAY 1 OUTLOOK MAINTAINS MOST
OF CWA...EXCLUDING THE MARINE COOLED NW...IN A SLIGHT RISK WHICH
LOOKS GOOD AT THIS POINT. AT THE PRESENT TIME...CONVECTION MAY FIRE
AS EARLY AS 18Z...GIVEN PRESENCE OF LITTLE CAPPING. MUCH OF IT
SHOULD BE OUT OF THE U.P. BY 00Z...HEADING TO THE SE WITH THE COLD
FRONT AND SHRTWV.

&&

.DISCUSSION (ISSUED AT 425 AM EDT)...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW WNW FLOW INTO THE UPPER
LAKES BTWN A BROAD RIDGE COVERING THE WRN CONUS AND DOWNSTREAM TROF
FROM HUDSON BAY TO THE ERN GREAT LAKES. IN THE WNW FLOW...MAIN
FEATURES OF INTEREST ARE A COMPACT BUT VIGOROUS SHORTWAVE WHICH IS
TRACKING THRU NRN ONTARIO AND A WEAKER SHORTWAVE/JET STREAK NOW
TRACKING ESE INTO SRN MANITOBA. SMALL CLUSTER OF SHRA/TSRA IS
ACCOMPANYING FIRST SHORTWAVE INTO FAR NRN MN WITHIN MDT 850MB
THETA-E ADVECTION AHEAD OF NARROW THETA-E RIDGE. AT THE SFC...LOW
PRES...TIED TO SECOND SHORTWAVE...IS LOCATED JUST E OF LAKE
WINNIPEG.

SHRA/TSRA OVER NRN MN SHOULD REACH THE KEWEENAW SHORTLY AFTER 12Z
AND CONTINUE E FROM THERE AS THETA-E ADVECTION QUICKLY SPREADS E
ACROSS UPPER MI. IN THE AFTN HRS...SECONDARY SHORTWAVE/JET STREAK
APPROACHES...AND IT IS THIS FEATURE THAT COULD PRODUCE SVR STORMS.
DEEP LAYER SHEAR ON THE ORDER OF 50-60KT IS PLENTY SUFFICIENT FOR
STORM ORGANIZATION. SO QUESTION IS...WILL INSTABILITY BE GREAT
ENOUGH FOR SVR STORMS TO TAKE SHAPE. MUCH WILL DEPEND ON AMOUNT OF
HEATING AND DWPT RECOVERY TODAY. IN GENERAL...IT APPEARS THERE WILL
BE ENOUGH SUN TO BOOST TEMPS INTO THE UPPER 70S. MEANWHILE...SFC TD
SHOULD BE ABLE TO RISE INTO THE LWR 50S. MODIFIED NAM/GFS FCST
SOUNDINGS FOR A SFC T/TD OF 78/52F YIELD CAPE FROM 500 UPWARDS TO
1000J/KG. THUS...SVR STORMS ARE A DEFINITE POSSIBILITY. LATEST SPC
OUTLOOK REFLECTS THIS POTENTIAL AS FCST AREA IS NOW INCLUDED IN THE
SLIGHT RISK OF SVR TODAY. FREEZING LEVELS ARE PROGGED AROUND 10KFT
WITH WET-BULB ZERO AROUND 9KFT...FAVORABLE FOR LARGE HAIL. IN
ADDITION...SFC TO MIDLEVEL DELTA THETA-E VALUES ARE AROUND 20K...
FAVORABLE FOR DAMAGING WIND. PROGRESS OF COLD FRONT AND DEVELOPMENT
OF LAKE BREEZES WILL BE CRITICAL FOR DETERMINING WHERE STRONGEST
CONVECTION FIRES. APPEARS THAT THE AREA E OF IRONWOOD TO LANSE WILL
BE FAVORED FOR THE STRONGEST STORMS TODAY AS MARINE LAYER WILL BEGIN
TO STABILIZE THE FAR W UNDER WRLY WINDS EARLY THIS AFTN. THE
SCNTRL/E SHOULD BE MOST AT RISK FOR SVR STORMS AS THAT AREA WILL
SEE BEST HEATING AND STRONGEST LOW-LEVEL CONVERGENCE IN THE MID/LATE
AFTN AS WIND SHIFT ALONG COLD FRONT/LAKE BREEZES SHARPENS.

ANY PCPN LINGERING PAST THE AFTN OVER THE SRN OR SE FCST AREA SHOULD
END EARLY THIS EVENING AS DEEP LAYER QVECTOR DIVERGENCE/SUBSIDENCE
OVERSPREADS THE AREA. IN FACT...SKIES SHOULD BECOME MOSTLY CLEAR.
VARIOUS MOS GUIDANCE IS SIMILAR FOR MINS TONIGHT...BUT DID FAVOR THE
GFS MOS AS IT IS COOLEST OVER THE INTERIOR W (UPPER 40S) WHERE SFC
RIDGE AXIS WILL BE NEARING LATE IN THE NIGHT.

ON THU...GFS DOES SPIT OUT SOME PCPN OVER THE W DURING THE MORNING
HRS WITHIN A STREAK OF MIDLEVEL FRONTOGENESIS. NW FLOW IN THE SUMMER
CAN OFTEN BE PROBLEMATIC WITH SCT/ISOLD CONVECTION DEVELOPING DUE TO
ANY SUBTLE FEATURE IN THE FLOW. HOWEVER...THE OVERALL DRY
ENVIRONMENT SUGGESTS GFS IS LIKELY AMBITIOUS WITH PCPN. SO...AT THIS
POINT...EXPECT A PLEASANT DAY THU WITH WEAK SFC HIGH PRES RIDGE AXIS
SETTLING OVER THE AREA...ALLOWING LAKE BREEZES TO DEVELOP OFF OF
LAKE SUPERIOR. TRANQUIL WEATHER WILL CONTINUE RIGHT THRU THU NIGHT
AS SFC RIDGE DRIFTS ONLY SLIGHTLY TO THE E...REACHING ERN LAKE
SUPERIOR/ERN UPPER MI BY FRI MORNING. WARM FRONT THAT WILL BE
DEVELOPING ACROSS THE PLAINS THU NIGHT WILL BE FAR ENOUGH TO THE SW
TO KEEP PCPN WELL SW OF FCST AREA.

DRY WEATHER SHOULD PERSIST THRU THE DAY FRI AS FCST AREA WILL BE
WELL N OF AN ACTIVE WARM FRONT TO THE S...AND SHORTWAVE ROUNDING
W/CNTRL CONUS RIDGE WILL BE TOO FAR NW TO POSE A PCPN CONCERN YET.
THERE IS LITTLE AGREEMENT AMONG THE MEDIUM RANGE MODELS WITH THIS
SHORTWAVE. GFS/CANADIAN BRING ASSOCIATED SFC COLD FRONT THRU THE
AREA AT SOME POINT EARLY IN THE WEEKEND...THE ECMWF SUN NIGHT...AND
THE UKMET KEEPS FRONT N OF THE AREA THRU MON. AT THIS POINT...BEST
GAME PLAN IS TO MAINTAIN INHERITED FCST WITH LOW CHC POPS SPREADING
ACROSS FCST AREA FRI NIGHT AS COLD FRONT SWEEPS THRU THE UPPER
LAKES. THIS IS ROUGHLY INLINE WITH 00Z GFS SOLUTION.

&&

.AVIATION (FOR 18Z TAF ISSUANCE)...

SURFACE FRONT WILL CROSS OVER UPPER MICHIGAN THIS AFTERNOON. WINDS
SHOULD PICK UP AT CMX...BUT DO NOT EXPECT ANY RAIN. FRONT AND ANY
LAKE BREEZES THAT MAY DEVELOP WILL ACT AS FORCING MECHANISMS FOR
PRECIPITATION AROUND KSAW. BEST TIMING FOR THUNDERSTORMS APPEARS TO
BE 20-23Z. STRONG WINDS RIGHT ABOVE THE SURFACE COULD MIX DOWN TO
THE SURFACE IN ANY STRONGER STORMS THAT DO DEVELOP...SO LEFT IN
STRONGER GUSTS IN TEMPO GROUP. ONCE FRONT MOVES THROUGH IN EVENING
HOURS CONDITIONS SHOULD CLEAR. DID NOT INCLUDE POSSIBILITY OF FOG IN
KSAW TAF...BUT IF HEAVY RAINS DEVELOP IN THE AFTERNOON FOG COULD
OCCUR OVERNIGHT. ADDITIONAL MIDLEVEL CLOUDS MOVE INTO THE AREA LATE
OVERNIGHT INTO EARLY MORNING HOURS WITH CONDITIONS REMAINING VFR.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FCST ISSUANCE)...

QUICK INCREASE IN WINDS EXPECTED TODAY AS TIGHTLY WOUND UP LOW
PRESSURE SYSTEM OVER MANITOBA DIPS INTO THE LAKE SUPERIOR REGION.
WINDS COULD APPROACH 30 KT OVR WEST LK SUPERIOR BTWN KEWEENAW AND
ISLE ROYALE AS SW WINDS CHANNEL BTWN THE TWO LAND MASSES. WINDS NOT
NEAR AS STRONG OVER EAST HALF WITH FAIRLY LIGHT GRADIENT THERE.
SHOULD SEE MESOHIGH/LAKE BREEZE DEVELOPMENT BY LATE AFTN. HIGH PRES
BUILDS IN THU/FRI WITH ANOTHER FRONT FM CANADA SHIFTING ACROSS LK
SUPERIOR FRI NIGHT INTO SAT. AFTER THE BRUSH WITH 30 KT WINDS
TODAY...DO NOT EXPECT ANY WINDS ABOVE 25 KT REST OF THE FORECAST
PERIOD.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...AJ
DISCUSSION...ROLFSON
MARINE...JLA
AVIATION...TAG
Hazardous weather outlook, Jun 20, 5:55 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EDT WED JUN 20 2007

MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS TODAY. A FEW STORMS THIS AFTERNOON
MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE
POTENTIAL OF SEVERE STORMS WILL BE GREATEST EAST OF A LINE FROM
IRONWOOD TO LANSE BETWEEN 2 PM AND 6 PM EDT.

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER
MICHIGAN EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LSZ221-241>248-263-264-211200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TODAY...BUT ONLY
THROUGH EARLY AFTERNOON OVER THE WEST HALF OF THE LAKE. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE HURON
ISLANDS TO MUNISING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-211200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
555 AM EDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROLFSON

In the hours before

Special weather statement, Jun 20, 2:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
233 PM EDT WED JUN 20 2007

MIZ013-201915-
DELTA-
233 PM EDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 315 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GLADSTONE...OR 7 MILES NORTHWEST
OF ESCANABA...MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Special weather statement, Jun 20, 2:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
256 PM EDT WED JUN 20 2007

MIZ004-010-011-201945-
BARAGA-DICKINSON-IRON-
156 PM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR BARAGA...DICKINSON AND IRON COUNTIES
UNTIL 245 PM CDT(345 PM EDT)...

AT 250 PM EDT(150 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF COVINGTON TO 7 MILES SOUTHEAST OF KENTON...OR ALONG A
LINE EXTENDING FROM 20 MILES SOUTH OF LANSE TO 21 MILES NORTH OF
IRON RIVER...MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NED LAKE.
  BONE LAKE.
  TRIANGLE RANCH.
  AMASA.
  BEWABIC STATE PARK.
  WAY DAM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Local storm report, Jun 20, 3:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
309 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             MARQUETTE               46.55N 87.40W
06/20/2007  M1.50 INCH       MARQUETTE          MI   NWS EMPLOYEE

            PING PONG HAIL COVERING GROUND 1 INCH DEEP.

&&

JLEE
Local storm report, Jun 20, 3:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
310 PM EDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 W MARQUETTE           46.55N 87.44W
06/20/2007  E1.00 INCH       MARQUETTE          MI   TRAINED SPOTTER

            COVERING GROUND 2 INCHES DEEP

&&

JLEE

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:25 PM EDTSevere Thunderstorm WarningMQTMarquette50 min
Jun 20, 2:38 PM EDTSpecial Marine WarningMQT67 min
Jun 20, 2:45 PM EDTSpecial Marine WarningMQT45 min
Jun 20, 2:59 PM EDTSevere Thunderstorm WarningMQTBaraga, Marquette46 min
Jun 20, 3:04 PM EDTTornado WarningMQTMarquette26 min
Jun 20, 3:47 PM EDTSevere Thunderstorm WarningMQTGogebic, Iron43 min
Jun 20, 3:52 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette38 min
Jun 20, 4:05 PM EDTSevere Thunderstorm WarningMQTDickinson, Menominee40 min
Jun 20, 4:35 PM EDTSpecial Marine WarningMQT85 min
Jun 20, 4:39 PM EDTSevere Thunderstorm WarningMQTDelta66 min
Jun 20, 5:36 PM EDTSevere Thunderstorm WarningMQTMenominee39 min
Jun 20, 6:03 PM EDTSevere Thunderstorm WarningMQTMenominee57 min

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.